I have been addicted to Afrin for years. Over the last few months I do experience severe burning in my nose when I use it. I am also using flonase. And, what is particularly bothersome is I smell smoke all the time when there is no smoke nearby. I am also having some burning in the back of my throat.
24 Nov 2013
NO burning nose is very common with afrin but never use afrin more than 3 days what they normally do is have you use afrin followed by flonase for the first 3 days because afrin works great to open the nasal tract so the flonase can get in deeper then after the 3 days stop the afrin if you continue the afrin it works the oppisite and plugs you up you get very miserable and have to stop it and run around with a very plugged nose for long time until the afrin is compleatly out of system your nose gets addicted to it..but at times anything in your nose burns,bleeds all kinds of problems i was addicted to it years ago and it was terrible you should under no condition be using it for the time period your are stop now... if too miserable call your doctor tell them what you have been doing,your counteracting your beconase,flonase all the steriod ones that well do the same thing but much safer for you good luck Chuck 1957 pharmacy tech retired
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I understand that you should not use Afrin for 3-5 days. Does this mean 3-5 days continuously?
1 answer • 4 Sep 2010
... prolong my stuffy cold(s) and I seem to need to use the spray more often to get the same relief, ie shorter dosing times?
1 answer • 29 Apr 2011
Afrin - can this cause panic attacks, had blood clots 2 yrs ago, could the panic attacks be related?
Been using afrin every night for years; one spray in each side. Anyway, I have had pretty servere panic attacks and shaking. I was wondering if it ...
3 answers • 12 May 2011
I am sorry I did not get back with you. is there anything compariable to Flonase nose spray on the market now so I could change . I have no other ...
2 answers • 3 Aug 2014